Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 110, NWS St. Louis, MO

July 5, 2001Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2001, 2:17 AM CDT for Marion County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 2:17 AM CDT (07:17 UTC)
Expired
Jul 5, 2001, 3:00 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, IL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 050719
SVRSTL

ILC121-050800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
217 AM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 300 AM CDT

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF KINMUNDY...MOVING SOUTHEAST AT
  25 MPH.

* LOCATIONS IN THE PATH...
  KINMUNDY
  SALEM
  OMEGA
  STEPHEN FORBES STATE PARK

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3884 8874 3882 8915 3848 8913 3849 8872

PEDIGO/LENNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:45 PM CDT, 10 hours 32 minutes earlier.

Area forecast discussion, Jul 4, 3:45 PM CDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED JUL 4 2001

WHAT A NICE DAY ACROSS THE MID MISS VLY RGN. LSTS SFC ANALYS SHOWS
WK CD FNT EXTNG FM ERN LWR MI THRU NRN IN AND SW INTO FAR N MO.
OUTFLOWS FM EARLIER CONVECTION CONTS TO BRNG NRLY FLW OF AIR ACRS E
SCTNS OF MO. WK CD FNT SHULD CONT TO WK ITS WAY SWRD AND EXTD FM LWR
OH VLY THRU S CNTRL MO AND THEN NWWRD INTO CNTRL NE. EVEN THOUGH
SFCAPES ARE REACHNG 3000 J/KG OVR PARTS OF CNTRL THRU E MO SFC MSTR
CONV REMAINS QUITE WK ALNG FNTL BNDRY TO OUR N. ALSO LSTST PROFILER
PLOTS SHOW ULJ CORE EXTDNG FM NRN PLNS THRU ERN IA PLACES MUCH OF
NRN AND CNTRL MO IN RIGHT EXIT RGN OF JET STREAK (RGN OF UL CONV).
THUS WE WL ONLY MENTION 20% CHC OF TRW OVR CNTRL THRU S CNTRL MO FOR
THS EVE. NOT MUCH CONFIDENCE IF ANY TRW WL DVLP OVR NE THRU E CNTRL
MO AND EWRD INTO W CNTRL AND PART OF SW IL. WV IMAGERY SHOWS WK
IMPLS OVR SRN MT BEGNG TO DROP SEWRD OVR RDG. EXPCT MCS TO DVLP MCS
OVR WRN SD..NW NE AND MV SEWRD INTO CNTRL/ERN KS/FAR WRN MO..ALNG LL
THETA-E AXIS IN RGN OF STG THETA-E ADVCTN. MCS SHULD REMAIN W OF CWA
THUR MRNG. THUS WL NOT MENTION ANY CHC FOR PCPN OVR WRN ZNS FOR LTR AND
THUR MRNG. WK SUBSDNCE FLW WL CONT TO WK ITS WAY OVR MUCH OF CWA LTR
TNGT THRU THUR. IN LTR PRDS UPR LVL RDG BUILDS EWRD INTO MID-MISS
VLY RGN (FRI AND SAT). ETA IS MUCH MORE AGRESSIVE IN PUSHING MUCH
WRMR AIR ENEWRD ACRS NRN AND CNTRL SCTNS OF CWA ON HEELS OF STG LLJ.
ETA HAS 24C AXIS EXTDNG INTO W IL BY 00 UTC SAT. STG WRM ADVCTN PTRN
PLUS REL FLAT UPR LVL PTRN EXPTD WL KEEP MCS TRACK N MO ACRS IA INTO
NRN IL. BOTH FWC/MAV TEMPS APPR TO BE A LTTL TOO COOL FOR THUR
NIGHTS LOWS AND FRI/S HIGHS OVR NRN..CNTRL AND ERN PARTS OF CWA. WL
RAISE THEM. ALSO EXTD GUID APPRS TO BE ON TRACK FOR SAT HIGH TEMPS
OVR RGN WI MID 90S LIKELY. SERIES OF IMPLS/S WL BRNG CHC FOR PCPN
MAINLY OVR NRN AND ERN SCTNS OF CWA ON SUN THRU MID PART OF NEXT
WEEK.

.STL...NONE.

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:17 AM CDTSevere Thunderstorm WarningLSXClinton, Washington43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.